MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 24IN 4-0 D/A TF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 24IN 4-0 D/A TF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X204H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: in event description indicates "the needles popped off of the suture "as if they were pop-offs" multiple times" & "there was an issue with suture from the same box doing the same thing during previous day's case": according this could you please confirm if there were just two different cases with this problem? please clarify as far as i know only two cases.I asked the witnesses for more info two weeks ago and they have not responded.Could you please clarify if just one device present this issue (pull off suture needle) in this one procedure? please confirm if it occurred more than one time in this single procedure, please provide quantity of product with this issue im am sorry but the witness did not respond to my question.Could you please clarify if the patient suffer from any sign or consequence due to this issue? please provide more details no harm to patient.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a unknown surgery on (b)(6) 2022 and suture was used.During the procedure, the needles popped off of the suture "as if they were pop-offs" multiple times.There was an issue with suture from the same box doing the same thing during previous day's case.The surgeon was able to use the opposite needle to complete the stitch.(these are double armed suture.) there was no delay in care.No adverse patient consequences were reported.Additional information was requested.

Brand Name
EB EXC GRN 24IN 4-0 D/A TF
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15705449
Report Number2210968-2022-08990
Device Sequence Number17799887
Product Code GAT
UDI-Device Identifier10705031057111
UDI-Public10705031057111
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX204H
Device Catalogue NumberX204H
Device Lot NumberRMMJUM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown